Alert archive / Oklahoma / Severe Thunderstorm Warnings in 2013
Severe Thunderstorm Warning 204, NWS Tulsa, OK
NWS Tulsa, OK issued this severe thunderstorm warning at Jul 14, 2013, 6:18 PM CDT for Latimer County, Pittsburg County, Oklahoma. It was in force for 57 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 14, 2013, 6:18 PM CDT (23:18 UTC)
- Expired
- Jul 14, 2013, 7:15 PM CDT
- In force
- 57 min
- Issued by
- NWS Tulsa, OK
- Area
- Storm-based polygon
Counties Latimer County, OK, Pittsburg County, OK
The radar
The Western Arkansas radar (KSRX), 123 km from the middle of the area, began a volume at 23:19 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 14, 6:22 PM CDT | HAIL 1 | 6 N Mcalester, OK | QUARTER HAIL IN SHADY GROVE. |
| Jul 14, 6:45 PM CDT | TSTM WND DMG | Mcalester, OK | TREE LIMBS DOWN. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 4 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Norman, OK (KOUN), launched 12:00Z, 11.3 hours before the alert went out and 166 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 86 J/kg
- Mixed-layer CIN
- -183 J/kg
- Mixed-layer LCL
- 795 m above ground
- 0-6 km bulk shear
- 30 kt
- 0-1 km storm-relative helicity
- -156 m²/s²
- 0-3 km storm-relative helicity
- 26 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -1.9
The text
As transmitted, in the capitals the NWS used until 2016.
048 WUUS54 KTSA 142318 SVRTSA OKC077-121-150015- /O.NEW.KTSA.SV.W.0204.130714T2318Z-130715T0015Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE TULSA OK 618 PM CDT SUN JUL 14 2013 THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... WESTERN LATIMER COUNTY IN SOUTHEAST OKLAHOMA... CENTRAL PITTSBURG COUNTY IN SOUTHEAST OKLAHOMA... * UNTIL 715 PM CDT * AT 615 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED 6 MILES NORTH OF HIGGINS...MOVING WEST AT 20 MPH. STORM HAZARDS INCLUDE... QUARTER SIZE HAIL... WIND GUSTS TO 60 MPH... * SOME LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE... HARTSHORNE...ALDERSON...KREBS...MCALESTER REGIONAL AIRPORT AND MCALESTER. PRECAUTIONARY/PREPAREDNESS ACTIONS... PEOPLE OUTDOORS SHOULD MOVE INSIDE A STURDY BUILDING. STAY AWAY FROM WINDOWS AND DOORS UNTIL THE STORM HAS PASSED. && LAT...LON 3481 9581 3508 9577 3498 9534 3480 9538 TIME...MOT...LOC 2318Z 099DEG 16KT 3490 9546 $$
3 follow-up statements
013 WWUS54 KTSA 142336 SVSTSA SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE TULSA OK 636 PM CDT SUN JUL 14 2013 OKC077-121-150015- /O.CON.KTSA.SV.W.0204.000000T0000Z-130715T0015Z/ PITTSBURG OK-LATIMER OK- 636 PM CDT SUN JUL 14 2013 ...SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 715 PM CDT FOR WESTERN LATIMER AND CENTRAL PITTSBURG COUNTIES... AT 634 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR DOW...MOVING WEST AT 20 MPH. STORM HAZARDS INCLUDE... QUARTER SIZE HAIL... WIND GUSTS TO 60 MPH... SOME LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE... HAILEYVILLE...DOW...BACHE...ALDERSON...KREBS...MCALESTER REGIONAL AIRPORT AND MCALESTER. PRECAUTIONARY/PREPAREDNESS ACTIONS... PEOPLE OUTDOORS SHOULD MOVE INSIDE A STURDY BUILDING. STAY AWAY FROM WINDOWS AND DOORS UNTIL THE STORM HAS PASSED. && LAT...LON 3498 9541 3480 9543 3481 9581 3508 9577 TIME...MOT...LOC 2337Z 099DEG 16KT 3491 9556 $$
711 WWUS54 KTSA 142357 SVSTSA SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE TULSA OK 657 PM CDT SUN JUL 14 2013 OKC077-150007- /O.CAN.KTSA.SV.W.0204.000000T0000Z-130715T0015Z/ LATIMER OK- 657 PM CDT SUN JUL 14 2013 ...THE SEVERE THUNDERSTORM WARNING FOR WESTERN LATIMER COUNTY IS CANCELLED... LAT...LON 3498 9551 3481 9552 3481 9581 3504 9578 TIME...MOT...LOC 2357Z 084DEG 20KT 3488 9577 $$ OKC121-150015- /O.CON.KTSA.SV.W.0204.000000T0000Z-130715T0015Z/ PITTSBURG OK- 657 PM CDT SUN JUL 14 2013 ...SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 715 PM CDT FOR CENTRAL PITTSBURG COUNTY... AT 653 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR MCALESTER REGIONAL AIRPORT...MOVING WEST AT 25 MPH. STORM HAZARDS INCLUDE... WIND GUSTS TO 60 MPH... THIS STORM WILL OTHERWISE REMAIN OVER MAINLY RURAL AREAS. PRECAUTIONARY/PREPAREDNESS ACTIONS... PEOPLE OUTDOORS SHOULD MOVE INSIDE A STURDY BUILDING. STAY AWAY FROM WINDOWS AND DOORS UNTIL THE STORM HAS PASSED. && LAT...LON 3498 9551 3481 9552 3481 9581 3504 9578 TIME...MOT...LOC 2357Z 084DEG 20KT 3488 9577 $$
162 WWUS54 KTSA 150007 SVSTSA SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE TULSA OK 707 PM CDT SUN JUL 14 2013 OKC121-150017- /O.EXP.KTSA.SV.W.0204.000000T0000Z-130715T0015Z/ PITTSBURG OK- 707 PM CDT SUN JUL 14 2013 ...THE SEVERE THUNDERSTORM WARNING FOR CENTRAL PITTSBURG COUNTY EXPIRES AT 715 PM CDT... THE THUNDERSTORM HAS WEAKENED BELOW SEVERE LIMITS...THEREFORE THE SEVERE THUNDERSTORM WARNING WILL BE ALLOWED TO EXPIRE. GUSTY WINDS...SMALL HAIL AND HEAVY RAIN WILL STILL BE POSSIBLE WITH THIS STORM. LAT...LON 3498 9551 3481 9552 3481 9581 3504 9578 TIME...MOT...LOC 0007Z 084DEG 20KT 3487 9584 $$
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 14, 3:41 PM CDT, 2 hours 37 minutes earlier.
Area forecast discussion, Jul 14, 3:41 PM CDT, 2 hours 37 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TULSA OK 341 PM CDT SUN JUL 14 2013 .DISCUSSION... THE UNUSUAL WEATHER PATTERN CONTINUES FOR THE NEXT COUPLE OF DAYS. THE H5 LOW WILL IS OVER EASTERN OKLAHOMA THIS AFTERNOON AND WILL CONTINUE TO DRIFT TO THE WEST...EXPECTED TO REACH THE TEXAS PANHANDLE BY THE END OF THE DAY MONDAY. PRECIPITATION WILL FOLLOW WITH THE LOW AND THE CHANCES OF RAIN WILL MOVE WEST. BEST CHANCES FOR RAIN WILL BE WEST AND SOUTH OF A LINE CONNECTING TULSA AND FORT SMITH. BY WEDNESDAY ONLY SLIGHT CHANCES REMAIN AS AN H5 RIDGE OF HIGHER PRESSURE BUILDS OVER THE AREA FROM THE EAST. SURFACE HEATING MAY PROVIDE ENOUGH LIFT FOR A FEW THUNDERSTORMS ON WEDNESDAY. FROM WEDNESDAY NIGHT THROUGH SUNDAY...THE WEATHER SHOULD BE WARM AND DRY. TEMPERATURES WILL REMAIN A LITTLE BELOW NORMAL THROUGH MONDAY AND NEAR OR A LITTLE ABOVE NORMAL AFTER THAT. LOWS WILL SHOULD BE PLEASANT FOR A COUPLE OF NIGHTS...AS DEW POINTS HAVE DROPPED INTO THE 50S AND 60S. THESE WILL RECOVER LATER IN THE WEEK AND OVERNIGHT LOWS WILL ALSO WARM. && .PRELIMINARY POINT TEMPS/POPS... TUL 68 87 70 90 / 30 40 30 30 FSM 68 91 70 91 / 30 30 30 40 MLC 66 88 69 90 / 50 40 30 30 BVO 65 89 66 91 / 30 30 20 30 FYV 64 87 67 87 / 30 30 20 30 BYV 66 87 68 89 / 20 30 20 30 MKO 68 88 69 90 / 30 40 30 30 MIO 67 92 69 91 / 20 20 20 30 F10 68 86 69 89 / 40 40 30 30 HHW 68 87 69 90 / 50 40 30 30 && .TSA WATCHES/WARNINGS/ADVISORIES... OK...NONE. AR...NONE. && LONG TERM....02
Hazardous weather outlook, Jul 14, 5:06 PM CDT, 1 hour 12 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TULSA OK 506 PM CDT SUN JUL 14 2013 ARZ001-002-010-011-019-020-029-OKZ049-053>076-151015- ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK- CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK- LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK- OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK- PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK- WASHINGTON OK-WASHINGTON AR- 506 PM CDT SUN JUL 14 2013 THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS MUCH OF EASTERN OKLAHOMA. .DAY ONE...THIS EVENING AND TONIGHT. SEVERE THUNDERSTORM. RISK...ELEVATED. AREA...EASTERN OKLAHOMA. ONSET...ONGOING. DISCUSSION... SCATTERED SHOWERS AND THUNDERSTORMS HAVE DEVELOPED OVER EASTERN OKLAHOMA THIS AFTERNOON IN RESPONSE TO AN UPPER LEVEL LOW PRESSURE SYSTEM MOVING THROUGH THE REGION. COLD TEMPERATURES ALOFT INTERACTING WITH MARGINAL INSTABILITY WILL ALLOW FOR SOME OF THESE THUNDERSTORMS TO HAVE THE POTENTIAL TO BECOME STRONG TO SEVERE WITH LARGE HAIL AND STRONG WINDS. THUNDERSTORM CHANCES WILL REMAIN POSSIBLE INTO THE OVERNIGHT HOURS ACROSS EASTERN OKLAHOMA AND NORTHWEST ARKANSAS AS SOUTHERLY FLOW ON THE BACKSIDE OF THE WESTWARD MOVING LOW PRESSURE TRANSPORTS MOISTURE INTO THE REGION. SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT... LOCAL SPOTTER ACTIVATION MAY BE NEEDED. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. MONDAY THROUGH WEDNESDAY...THUNDERSTORM POTENTIAL. THURSDAY THROUGH SATURDAY...NO HAZARDS. EXTENDED DISCUSSION... THUNDERSTORM CHANCES WILL CONTINUE OVER THE REGION INTO THE FIRST HALF OF THE WEEK WHILE THE UPPER LEVEL LOW PRESSURE SYSTEM MOVES SOUTHWESTWARD TOWARD THE TEXAS PANHANDLE. THIS WILL ALLOW FOR TEMPERATURES OVER THE NEXT COUPLE OF DAYS TO BE SLIGHTLY BELOW THE NORMAL SEASONAL AVERAGE. DURING THE SECOND HALF OF THE WEEK...HIGH PRESSURE SETS UP OVER THE REGION IN THE WAKE OF THE DEPARTING LOW PRESSURE WITH A WARMING TREND IN TEMPERATURES. WWW.SRH.NOAA.GOV/TULSA CONTAINS ADDITIONAL INFORMATION.
In the hours before
Special weather statement, Jul 14, 5:50 PM CDT, 28 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
550 PM CDT SUN JUL 14 2013
OKZ054-060-142315-
OSAGE OK-TULSA OK-
550 PM CDT SUN JUL 14 2013
...SIGNIFICANT WEATHER ADVISORY...
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 615 PM CDT
FOR THE FOLLOWING COUNTIES...
IN NORTHEAST OKLAHOMA
SOUTHEASTERN OSAGE AND CENTRAL TULSA
AT 550 PM CDT...A STRONG THUNDERSTORM WAS LOCATED OVER TULSA...MOVING
WEST AT 20 MPH. SOME LOCATIONS THAT WILL BE AFFECTED BY THIS STORM
INCLUDE...NORTH TULSA AND SPERRY.
THIS STORM WILL BE CAPABLE OF PRODUCING NICKEL SIZE HAIL AND WIND
GUSTS TO 50 MPH. RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT IN CASE
THE SIGNIFICANT WEATHER ADVISORY IS UPGRADED TO A WARNING.
LAT...LON 3615 9618 3633 9615 3631 9591 3616 9592
TIME...MOT...LOC 2250Z 099DEG 17KT 3623 9600Special weather statement, Jul 14, 6:08 PM CDT, 10 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
608 PM CDT SUN JUL 14 2013
OKZ064-142345-
CREEK OK-
608 PM CDT SUN JUL 14 2013
...SIGNIFICANT WEATHER ADVISORY...
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 645 PM CDT
FOR THE FOLLOWING COUNTY...
IN NORTHEAST OKLAHOMA
EASTERN CREEK
AT 609 PM CDT...A STRONG THUNDERSTORM WAS LOCATED 2 MILES SOUTH OF
SAPULPA...MOVING WEST AT 15 MPH. SOME LOCATIONS THAT WILL BE AFFECTED
BY THIS STORM INCLUDE...KIEFER...KELLYVILLE AND SAPULPA.
THIS STORM WILL BE CAPABLE OF PRODUCING NICKEL SIZE HAIL AND WIND
GUSTS TO 50 MPH. RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT IN CASE
THE SIGNIFICANT WEATHER ADVISORY IS UPGRADED TO A WARNING.
LAT...LON 3585 9634 3602 9637 3603 9606 3591 9604
TIME...MOT...LOC 2309Z 081DEG 14KT 3597 9612Special weather statement, Jul 14, 6:10 PM CDT, 8 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
610 PM CDT SUN JUL 14 2013
OKZ073-075-142345-
LATIMER OK-PITTSBURG OK-
610 PM CDT SUN JUL 14 2013
...SIGNIFICANT WEATHER ADVISORY...
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 645 PM CDT
FOR THE FOLLOWING COUNTIES...
IN SOUTHEAST OKLAHOMA
EASTERN PITTSBURG AND LATIMER
AT 610 PM CDT...STRONG THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 5 MILES SOUTHWEST OF ROBBERS CAVE STATE PARK TO 2
MILES NORTHEAST OF HIGGINS TO 7 MILES SOUTHEAST OF DAMON...MOVING
WEST AT 15 MPH. SOME LOCATIONS THAT WILL BE AFFECTED BY THESE STORMS
INCLUDE...WILBURTON...YANUSH...HIGGINS...DAMON...GOWEN...
HARTSHORNE...HAILEYVILLE...DOW...BACHE...ALDERSON AND ROBBERS CAVE
STATE PARK.
THESE STORMS WILL BE CAPABLE OF PRODUCING NICKEL SIZE HAIL AND WIND
GUSTS TO 50 MPH. RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT IN CASE
THE SIGNIFICANT WEATHER ADVISORY IS UPGRADED TO A WARNING.
LAT...LON 3469 9571 3500 9569 3507 9535 3506 9535
3506 9530 3490 9520 3476 9506 3468 9540
TIME...MOT...LOC 2310Z 073DEG 15KT 3496 9542 3483 9543
3478 9524Local storm report, Jul 14, 6:12 PM CDT, 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
612 PM CDT SUN JUL 14 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0600 PM HAIL MCALESTER 34.93N 95.77W
07/14/2013 E0.50 INCH PITTSBURG OK PUBLIC
HALF INCH HAIL ON THE NORTH SIDE OF MCALESTER.
&&
AEJLocal storm report, Jul 14, 6:14 PM CDT, 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
614 PM CDT SUN JUL 14 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0555 PM HAIL 3 E SCIPIO 35.05N 95.90W
07/14/2013 E1.00 INCH PITTSBURG OK PUBLIC
QUARTER SIZE HAIL ON THE INDIAN NATION TURNPIKE.
&&
AEJLocal storm report, Jul 14, 6:17 PM CDT, 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
617 PM CDT SUN JUL 14 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0545 PM HAIL 1 W OWASSO 36.27N 95.87W
07/14/2013 E1.00 INCH TULSA OK TRAINED SPOTTER
&&
AEJThe office that day
Everything else NWS Tulsa, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 14, 4:15 PM CDT | Special Weather Statement | TSA | Rogers | 30 min |
| Jul 14, 4:21 PM CDT | Special Weather Statement | TSA | Washington | 24 min |
| Jul 14, 4:52 PM CDT | Special Weather Statement | TSA | Tulsa | 23 min |
| Jul 14, 4:55 PM CDT | Special Weather Statement | TSA | Okmulgee | 35 min |
| Jul 14, 5:03 PM CDT | Special Weather Statement | TSA | Washington | 27 min |
| Jul 14, 5:16 PM CDT | Special Weather Statement | TSA | Okmulgee | 29 min |
| Jul 14, 5:17 PM CDT | Special Weather Statement | TSA | Tulsa | 28 min |
| Jul 14, 5:25 PM CDT | Special Weather Statement | TSA | Pittsburg | 35 min |
| Jul 14, 5:30 PM CDT | Special Weather Statement | TSA | Tulsa | 30 min |
| Jul 14, 5:32 PM CDT | Special Weather Statement | TSA | Latimer | 28 min |
| Jul 14, 5:34 PM CDT | Severe Thunderstorm Warning | TSA | McIntosh, Pittsburg | 56 min |
| Jul 14, 5:40 PM CDT | Special Weather Statement | TSA | Okfuskee | 35 min |
| Jul 14, 5:50 PM CDT | Special Weather Statement | TSA | Tulsa | 25 min |
| Jul 14, 6:08 PM CDT | Special Weather Statement | TSA | Creek | 37 min |
| Jul 14, 6:10 PM CDT | Special Weather Statement | TSA | Latimer | 35 min |
| Jul 14, 6:21 PM CDT | Special Weather Statement | TSA | Pawnee | 39 min |
| Jul 14, 6:34 PM CDT | Special Weather Statement | TSA | Pittsburg | 26 min |
| Jul 14, 6:46 PM CDT | Special Weather Statement | TSA | Creek | 44 min |
| Jul 14, 6:52 PM CDT | Special Weather Statement | TSA | Pawnee | 23 min |
| Jul 14, 6:59 PM CDT | Special Weather Statement | TSA | Pittsburg | 46 min |
Nearby
Severe Thunderstorm Warnings in Oklahoma, 2013Every severe thunderstorm warning in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.